[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] update on "burning" sensation


This remedy for the "burning" sensation has also been documented on the 
Disetronic "international" site. Follow the links to: 
http://www.disetronic.com ; Diabetes Management; Application; Infusion 
Sets; follow link on bottom of paragraph to "infusion sets"; follow link on 
bottom to "Points to Remember". Whew - there's the information ....

I always advocated inserting at a shallow angle to avoid a stinging bolus, 
until I experienced burning with a 6 mm Rapid set (90 degree insertion 
angle - can't get much shallower than that and get through the dermal layer 
of tissue). I tried pressing down on the site and the burning stopped. Next 
time I used an 8 mm Rapid in the same general area and had no discomfort at 
all. The set was a bit deeper, and worked fine. Now, if I feel any sting, I 
gently press on the site, and all is well - more often than not. (note: 
this is with Humalog - I didn't have this sensation with Velosulin or Humulin).

Interesting how the "conventional wisdom" from the European crowd on this 
issue runs counter to "ours" <vbg>

If it works, great. If it doesn't, try something different. There's more 
than one way to achieve your goal :-)

Bob Burnett
mailto:email @ redacted

At 05:42 PM 11/30/99 -0600, Laura wrote:

>A while back Shane was having a "burning" sensation during large
>boluses. Many people offered suggestions, most of them saying that the
>set was perhaps too deep and close to nerves or the muscle layer. As yet
>another example of YMMV, after lots of experimenting, he has discovered
>that he can avoid the burning by actually inserting the sil deeper! He
>has also used the micros a few times and hasn't seemed to have this
>problem with them.  Additionally, after 26 years of always injecting
>near the belt line, he had built up some callouses under the skin in the
>area. Inserting in this area was more likely to produce the burning.
>Moving to a slightly higher area helped. Now the callouses are starting
>to disappear and he can use that area again without problems. Away,
>several other people mentioned similar sensations, so maybe someone can
>find this useful.

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml